I started this medicine 2 weeks ago. Recovering from depression and anxiety episode. I get these every 4 to 10 years when difficult situations arise. Was on Zoloft for 12 years then on Luvox for 4 years. I have 2 family members that are doing well on 150 and 225 mg so my doc decided to give it a try. I feel less anxious and depression is lifted. I would like to hear positive responses from Effexor users on how long it took for sleep and the jitters to go away. I see many people posting these side effects but then they went away over time. Can current successful users post if they had this side effect and how long it took to feel completely calm inside? Like I said I'm about 60 percent better in 2 weeks starting my third. I have less negative thinking too but not completely gone.
Hi Kgub: Congratulations! The fact that you feel 60% better in two weeks is HUGE! Keep doing what you're doing. It is working! Most antidepressants take 4 weeks to start having positive effects , but 6 to 8 weeks to reach full steady levels in the bloodstream. If you already are seeing results, it should only get better for you. For sleep, you could ask the doc for a sleep aid to take temporarily till that side effect passes. I took hydroxyzine hydrochloride (Atarax) tablets. They can be taken "as needed", can be taken temporarily, and don't have to be taken every night. Or you could take some OTC sleep aids, such as ZzzzzQuil, or even a couple of Benadryl capsules for the start up side effect of insomnia, until it passes.
I am in the same boat as you now just 7 days in to taking 75mg of Effexor XR, I still have the sad thoughts, I have the jitters, head is throbbing inside and very bad sleep, nausea and no appetite. Just wanted to know how you are going now it has been 3 weeks? any updates please.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2010 • 3 answers
Posted 16 Feb 2012 • 1 answer
Posted 5 Mar 2013 • 10 answers
Posted 20 Jul 2016 • 0 answers
Posted 18 days ago • 1 answer